W. L. GORE & ASSOCIATES, INC. GORE® MYCROMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Catalog Number |
1MYMP06 |
| Medical Device Problem Codes |
Biocompatibility (2886); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Abscess (1690); Foreign Body Reaction (1868); Granuloma (1876); Necrosis (1971); Hernia (2240); Obstruction/Occlusion (2422); Tissue Breakdown (2681); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
08/01/2008
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to gore that a patient received a gore® mycromesh® plus biomaterial to repair muscles torn during sporting activities, which resulted in umbilical and inguinal hernias being repaired sometime in 2008.Approximately a year after the surgery, the patient reportedly began experiencing occasional subtle pains, which became more frequent and severe towards the end of 2022.In (b)(6) 2022, the pain allegedly became excruciating, leading to an emergency room visit where a scan revealed the mesh had infiltrated and integrated into the intestinal tissue, necessitating immediate removal surgery.Additional surgeries were reportedly prompted by the discovery of the mass on another hernia during the initial device removal procedure which led to two additional surgeries in 2023.Reportedly, the mesh formed a mass around a blood vessel, which led to the removal of a testicle and partial intestine.The patient tolerated the procedures and reports to be pain free after the device removal.
Additional Manufacturer Narrative
D6a: implant date (b)(6) 2008 used as actual implant date is unknown d6b: explant date (b)(6) 2022 use as actual explant date is unknown.H6: b22 used as there was no lot/serial number provided so a device lot history evaluation cannot be performed at this time.W.L.Gore & associates, inc.(gore) is submitting this report to comply with it should be noted that the gore® mycromesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
D4: added serial #, catalog #, expiration date, udi # g3/g4: pma/510(k)number h4: added device manufacture date h6: code e2402 appropriate term / code not available; used for: orchiectomy h6: updated type of investigation code and investigation findings code.Conclusion code remains the same.B7: added medical history.H10/11: added medical record information c1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].The medical records included the following medical history: implant procedure ((b)(6) 2008): right inguinal hernia repair with gore® mycromesh® no operative records available pathology: lipoma cord post-implant complications: (b)(6) 2022: emergency visit for abdominal pain; ct showed small bowel obstruction due to incarcerated hernia (b)(6) 2022: exploratory laparotomy and bowel resection; mesh removed from prior ventral hernia site (not confirmed to be mycromesh) (b)(6) 2022: attempted robotic hernia repair aborted due to discovery of right groin mass; intraoperative ultrasound and urology consult performed mesh explant status: there is no confirmed documentation of explantation of the gore® mycromesh® implanted in 2008.The only mesh removal noted occurred at the site of a prior ventral hernia repair, and the operative records do not specify the type of mesh removed.Therefore, the explant status of the mycromesh remains unconfirmed.Subsequent findings and final repair mri/ultrasound ((b)(6) 2023): recurrent hernia with varicocele and fibrotic mass (b)(6) 2023: open hernia repair with mesh and right orchiectomy pathology: necrosis, abscess, granulomatous inflammation, foreign body giant cell reaction involving spermatic cord soft tissue final implant ((b)(6) 2023) mesh: macroporous polypropylene (covidien), 11x6 cm discharged: (b)(6) 2023 this case involves a complex history of recurrent hernias and complications in the region of prior mesh placement.While the gore® mycromesh® was implanted in 2008, its explantation is not confirmed in the available records.The patient ultimately required orchiectomy and reimplantation with a different mesh product.Pathology findings suggest a chronic inflammatory response in the affected area.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® mycromesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® mycromesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: updated.Radiology records received: radiology records were reviewed for the patient covering imaging procedures performed on (b)(6) 2023, at northwestern medicine woodstock, il.The records include ultrasound and mri studies of the pelvis and scrotum/testes with doppler, as well as a prior ct scan from (b)(6) 2022.Ultrasound findings ((b)(6) 2023): bilateral hydrocele/varicocele were noted.No discrete testicular mass was identified.Mild heterogeneity in the right inguinal canal was observed, favoring residua of a prior inflammatory process.Blood flow was normal bilaterally.Mri pelvis with and without contrast ((b)(6) 2023): imaging revealed bilateral moderate to large inguinal hernias.The right hernia contained bowel and showed signs of induration and inflammation, raising suspicion for incarceration.The left hernia contained fat and vessels.No evidence of bowel obstruction was present at the time of imaging.Lumbar spinal fusion hardware was noted.Ct abdomen/pelvis ((b)(6) 2022): this earlier scan showed small bowel obstruction with a transition point at the right inguinal hernia, concerning for incarceration.The left inguinal hernia was fat-containing.Lumbar spine hardware was also noted.